Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 208, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 29, 2016, 6:14 PM CDT for Schuyler County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 6:14 PM CDT (23:14 UTC)
- Expired
- Aug 29, 2016, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Schuyler County, MO
The radar
The Des Moines radar (KDMX), 176 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
229
WUUS53 KEAX 292314
SVREAX
MOC197-300000-
/O.NEW.KEAX.SV.W.0208.160829T2314Z-160830T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 PM CDT MON AUG 29 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 700 PM CDT
* AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR QUEEN
CITY... OR 7 MILES SOUTHEAST OF LANCASTER...MOVING NORTHWEST AT 15
MPH. THE DAMAGING WINDS WILL LIKELY OCCUR AS THE THUNDERSTORM
COLLAPSES.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LANCASTER...QUEEN CITY...DOWNING AND GLENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4047 9235 4035 9235 4034 9243 4035 9250
4048 9270 4059 9256 4060 9252
TIME...MOT...LOC 2313Z 130DEG 17KT 4043 9247
HAIL...0.88IN
WIND...60MPH
$$
JULY3 follow-up statements
358
WWUS53 KEAX 292328
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT MON AUG 29 2016
MOC197-300000-
/O.CON.KEAX.SV.W.0208.000000T0000Z-160830T0000Z/
SCHUYLER MO-
628 PM CDT MON AUG 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SCHUYLER COUNTY...
AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR QUEEN
CITY...OR 9 MILES SOUTH OF LANCASTER...MOVING SOUTHWEST AT 5 MPH.
THE ORIGINAL STORM HAS COLLAPSED AND A NEW STORM HAS FORMED JUST
SOUTHWEST OF THE ORIGINAL STORM.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...QUEEN CITY...DOWNING AND GLENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4047 9235 4035 9235 4034 9243 4035 9250
4048 9270 4058 9257 4059 9252
TIME...MOT...LOC 2328Z 056DEG 5KT 4039 9248
HAIL...0.75IN
WIND...60MPH
$$
JULY858
WWUS53 KEAX 292337
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT MON AUG 29 2016
MOC197-300000-
/O.CON.KEAX.SV.W.0208.000000T0000Z-160830T0000Z/
SCHUYLER MO-
637 PM CDT MON AUG 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN SCHUYLER COUNTY...
AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENTOP...OR
11 MILES SOUTH OF LANCASTER...MOVING SOUTHWEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
QUEEN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4041 9238 4035 9235 4034 9243 4035 9250
4040 9258 4046 9247
TIME...MOT...LOC 2337Z 035DEG 6KT 4036 9247
HAIL...0.75IN
WIND...60MPH
$$
JULY048
WWUS53 KEAX 292354
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT MON AUG 29 2016
MOC197-300004-
/O.EXP.KEAX.SV.W.0208.000000T0000Z-160830T0000Z/
SCHUYLER MO-
654 PM CDT MON AUG 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCHUYLER COUNTY
WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4041 9238 4035 9235 4034 9243 4035 9250
4040 9258 4046 9247
TIME...MOT...LOC 2354Z 130DEG 17KT 4036 9247
$$
JULYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 4:10 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 29, 4:10 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
410 PM CDT MON AUG 29 2016
.Discussion...
Issued at 409 PM CDT MON AUG 29 2016
Tail end of August continues to look rather wet, at least for the
next couple of days. Scattered thunderstorms are bubbling up today
across the region as the boundary layer heats up and reaches the
convective temperature. Thus far, the lack of organizing shear has
meant that storms this afternoon are going up and raining themselves
out, pushing out a little outflow boundary that helps the next set
of storms to get going. Expectations for the rest of the afternoon
are that much of the bubbling activity will subside as the sun sets
and we lose our insolation. However, stepping back to look at the
bigger picture, a shortwave trough is noted exiting the Four Corners
region northeast into the Central Plains today, which will help focus
the nocturnal jet across central Kansas with a notable warm air wing
of convection expected to lift north through northern Missouri
overnight.
For Tonight...scattered thunderstorms are expected to persist well
into the overnight hour with the help of persistent warm air
advection. Current set of model runs, plus satellite and radar data,
all point at the bubbling afternoon storms fading out this evening
with remnant storms congealing into a small complex in southeast
Nebraska. With precipitable water values running around 2 inches, and
0-6KM shear values topping out between 15 and 20 knots, expectations
are that the advertised activity for overnight would be favorable for
flash flooding up across extreme northeast Kansas into far Northwest
Missouri as any storms tonight will be efficient rain makers. As a
result, have issued a flash flood watch for parts of extreme
northeast Kansas and far northwest Missouri to go tonight through the
day Tuesday.
Speaking of Tuesday...storms may be ongoing Tuesday morning from
overnight activity that was fueled by the nocturnal jet, or some
outflow feature from activity in Nebraska overnight. Either way,
more storm activity is expected to spread across the region during
the day Tuesday with a lot of focus on northern Missouri. As a
result, kept flash flood warning going out through 00Z Wednesday.
Wednesday...storms will settle south with a possible boundary across
central Missouri --from Tuesday's activity-- that will likely result
in, at a minimum, part of a day of thunderstorm activity. These
storms will likely bring still more heavy rain.
After Wednesday...with a frontal boundary settling south we will
finally dry out the region for a few days as precipitable water
values fall to less than 1 inch, which will be a nice change from
the humidity of late. This will result in a few days of cooler
temperatures --highs in the 70s to lower 80s--. Next big chance for
storms then looks to arrive early next work week.
&&
.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 103 PM CDT MON AUG 29 2016
VFR conditions will likely prevail at all the terminals over the next
24 hours, though there will be a threat of VCTS late this afternoon
and evening. Confidence is not high enough to warrant including a
TEMPO or FM group in the TAF sites at this time owing to the poor
predictability of today's storms. Expect any stormy activity today
to fade this evening with the loss of day time heating, but will have
to watch for another round of storms later Tuesday.
&&
.EAX Watches/Warnings/Advisories...
KS...Flash Flood Watch through Tuesday evening for KSZ025-102.
MO...Flash Flood Watch through Tuesday evening for MOZ001-002-011-012-
020.
&&
Discussion...Cutter
Aviation...CutterHazardous weather outlook, Aug 29, 5:26 AM CDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 526 AM CDT MON AUG 29 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 526 AM CDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE BEST CHANCES OCCURRING DURING THE AFTERNOON AND EVENING HOURS. A COUPLE STORMS MAY BE STRONG WITH GUSTY DOWNBURST WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL INCREASE TUESDAY AND WEDNESDAY AREAWIDE. LOCALIZED FLASH FLOODING WILL BE THE PRIMARY WEATHER HAZARD WITH THESE STORMS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Aug 29, 5:54 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 554 PM CDT MON AUG 29 2016 MOZ005-292330- HARRISON MO- 554 PM CDT MON AUG 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN AND CENTRAL HARRISON COUNTY UNTIL 630 PM CDT... AT 552 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEW HAMPTON TO 6 MILES EAST OF BETHANY. THE STORMS WERE DRIFTING TO THE NORTHWEST AT 5-10 MPH. WHEN THEY COLLAPSE THEY WILL LIKELY SEND OUTFLOW BOUNDARIES IN ALL DIRECTIONS. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BETHANY...RIDGEWAY...NEW HAMPTON...MOUNT MORIAH AND MARTINSVILLE. THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 85 AND 103. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4015 9376 4016 9422 4042 9422 4042 9377 TIME...MOT...LOC 2252Z 135DEG 13KT 4032 9412 4026 9390 JULY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:14 PM CDT | Special Weather Statement | EAX | Grundy, Mercer | 31 min |
| Aug 28, 7:27 PM CDT | Flash Flood Warning | EAX | Grundy | 3 hr |
| Aug 28, 8:13 PM CDT | Special Weather Statement | EAX | Cass, Jackson, Platte | 32 min |
| Aug 28, 8:15 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Aug 28, 8:54 PM CDT | Special Weather Statement | EAX | Jackson, Platte | 36 min |
| Aug 28, 10:04 PM CDT | Flash Flood Warning | EAX | Platte | 2 hr |
| Aug 29, 3:17 PM CDT | Flash Flood Watch | EAX | Andrew, Atchison, Buchanan, Holt, Nodaway | 24 hr |
| Aug 29, 5:54 PM CDT | Special Weather Statement | EAX | Harrison | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.